Oregon, 2012Flooding in Oregon, January 18 to 27, 2012
January 18 to 27, 2012 · NWS PQR · 16 events in 9 counties and zones
With a cold air mass in place over the Pacific Northwest, two strong and very moist Pacific weather systems brought snow to the area with snow levels down to the valley floor. This snow transitioned to rain from south to north across the area, with widespread heavy rains combining with melting snow to bring many rivers above flood stage and a few rivers above major flood stage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20 million
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
With a cold air mass in place over the Pacific Northwest, two strong and very moist Pacific weather systems brought snow to the area with snow levels down to the valley floor. This snow transitioned to rain from south to north across the area, with widespread heavy rains combining with melting snow to bring many rivers above flood stage and a few rivers above major flood stage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before the first event at Jan 18, 8:46 AM PST, 2 hours 14 minutes earlier.
Area forecast discussion, Jan 18, 8:46 AM PST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
846 AM PST WED JAN 18 2012
.SYNOPSIS...A STRONG SURFACE LOW WILL MOVE TO NEAR ASTORIA BY
THIS AFTERNOON BEFORE WEAKENING AND DRIFTING NORTH. GUSTY WINDS ALONG
THE COAST WILL CONTINUE TO STRENGTHEN OVERNIGHT AS THE LOW GETS
CLOSER...EVENTUALLY PROGRESSING INTO THE CASCADES AND TO A
SMALLER EXTENT THE WILLAMETTE VALLEY LATER THIS MORNING.
SEVERAL MORE STORM SYSTEMS WILL BATTER THE FORECAST AREA THURSDAY
THROUGH EARLY NEXT WEEK.
&&
.SHORT TERM...NAM SHOWS SURFACE LOW NEAR ASTORIA AROUND 21Z. FREEZING
LEVELS RISING FROM THE SOUTH AND EXPECTING LINGERING POOL OF COLD AIR
OVER THE I-5 CORRIDOR AND COLUMBIA RIVER AREA TO FINALLY GIVE WAY TO
THE WARMING AIRMASS. THE NAM ALSO SHOWS A BIT OF A SURFACE RIDGE
PUSHING UP FROM THE SOUTH. THIS WILL HELP ENERGIZE THE WIND
ADVISORIES IN THE WILLAMETTE VALLEY TODAY.
EXPECT RAIN ALL AREAS EXCEPT THE CASCADE ZONES BY TONIGHT WITH THE
GORGE BEING THE SLOWEST TO GIVE UP. THE NEW NAM SHOWS A LITTLE COOLER
AIR SEEPING IN EAST OF THE CASCADES THURSDAY...BUT DOES NOT APPEAR A
SERIOUS THREAT AT THIS TIME.
ATMOSPHERIC RIVER POINTED AT THE CWA WILL VARY SOME BUT STILL A VERY
WET PERIOD EXPECTED WITH ALMOST DAILY FRONTAL WAVES OR IMPULSES. SS
.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...SEVERAL
SIGNIFICANT STORMS WILL TRACK OVER THE PACIFIC NORTHWEST THROUGH MUCH
FOR THE EXTENDED PERIOD. SNOW LEVELS REMAIN WELL ABOVE 3000 FEET WITH
THE SYSTEM THE MOVES THROUGH LATE FRIDAY...MAINTAINING HEAVY RAIN
ACROSS THE FORECAST AREA INTO SATURDAY. THE NEXT SYSTEM APPROACHES
LATE SATURDAY... BRINGING A THREAT FOR STRONG WINDS ALONG THE COAST
SATURDAY NIGHT INTO SUNDAY. SNOW LEVELS ARE EXPECTED TO DROP WITH
THIS SYSTEM...SO AREAS ABOVE ABOUT 1500 TO 2000 FEET CAN EXPECT SNOW
THROUGH SUNDAY. MODERATE PRECIPITATION CONTINUES INTO EARLY NEXT WEEK
UNDER A WESTERLY FLOW PATTERN...WITH ANOTHER POSSIBLY STRONG SYSTEM
BY MONDAY NIGHT. WILL CONTINUE TO MAINTAIN ABUNDANT PRECIPITATION
AMOUNTS AND COOLER TEMPERATURES THROUGH NEXT WEEKEND.
WILL BE KEEPING A CLOSE EYE ON ANY HYDRO ISSUES THAT WILL LIKELY
APPEAR BY THURSDAY AND FRIDAY AS RISING RIVER LEVELS ARE A CONCERN.
BROWN
&&
.AVIATION...EXPECT PRIMARILY MVFR CONDITIONS TODAY IN MODERATE
RAIN. SNOW WILL CONTINUE TO FALL NORTH AND EAST OF KSPB UNTIL 21Z
WITH IFR CONDITIONS. VERY STRONG WINDS ARE ALONG THE CENTRAL
AND NORTH OREGON COAST THIS MORNING WILL SUBSIDE LATER TODAY AS
A LOW PRESSURE CENTER MOVES INLAND NEAR KAST. COULD SEE SOME GUSTS
IN THE 30 TO 40 KT RANGE IN THE WILLAMETTE VALLEY TODAY AS THE LOW
MOVES OVER THE NORTHERN TIER OF THE VALLEY AND FILLS. NO
ACCUMULATING SNOW EXPECTED SOUTH OF KSPB TODAY JUST MODERATE TO
HEAVY RAIN AT TIMES IN MVFR AND POSSIBLY IFR AT TIMES.
KPDX AND APPROACHES...EXPECT MODERATE RAIN TO CONTINUE TODAY IN
MVFR CONDITIONS. GUSTY SOUTH WINDS WILL DEVELOP BY 18Z AND
CONTINUE THROUGH THE EARLY EVENING HOURS. WOLFE
&&
.MARINE...HURRICANE FORCE GUSTS ARE ON THE DECLINE AND WILL LIKELY
BE GONE IN THE NEXT HOUR OR TWO...THEN A SLOW TRANSITION BACK TO
STORM FORCE GUSTS AND EVENTUALLY GALES BY THIS AFTERNOON BEFORE
DROPPING BELOW 20 KT THIS EVENING. THEN FOCUS TURNS TO THE NEXT
SYSTEM THAT COMES ONSHORE THURSDAY MORNING AND MAY BRING GALE
FORCE GUSTS TO THE CENTRAL WATERS ONCE AGAIN AS THE CENTER OF THE
LOW WITH THAT SYSTEM MOVES INTO THE TILLAMOOK AREA. ANOTHER
SIGNIFICANT SYSTEM MAY IMPACT THE AREA ON FRIDAY AFTERNOON.
WILL MAINTAIN A HIGH SURF ADVISORY FOR THE CENTRAL OREGON COAST
TODAY AS SEAS HAVE BUILT INTO THE UPPER 20 FT RANGE WITH 12 SECOND
PERIODS. S/SW FACING LOCALES WILL EXPERIENCE THE ROUGHEST SURF
CONDITIONS. WOLFE
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER STORM WARNING UNTIL 6 PM PST THIS EVENING FOR NORTHERN
OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES-UPPER
HOOD RIVER VALLEY-WESTERN COLUMBIA RIVER GORGE.
FLOOD WATCH THROUGH FRIDAY MORNING FOR CASCADE FOOTHILLS IN LANE
COUNTY-CENTRAL COAST RANGE OF WESTERN OREGON-CENTRAL OREGON
COAST-CENTRAL WILLAMETTE VALLEY-COAST RANGE OF NORTHWEST
OREGON-GREATER PORTLAND METRO AREA-LOWER COLUMBIA-NORTH
OREGON COAST-NORTHERN OREGON CASCADE FOOTHILLS-SOUTH
WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE.
WINTER STORM WARNING UNTIL 3 PM PST THIS AFTERNOON FOR CASCADE
FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY.
WIND ADVISORY FROM NOON TODAY TO 6 PM PST THIS EVENING FOR
GREATER PORTLAND METRO AREA.
WINTER STORM WARNING UNTIL 1 PM PST THIS AFTERNOON FOR LOWER
COLUMBIA.
HIGH WIND WARNING UNTIL 4 PM PST THIS AFTERNOON FOR CENTRAL
COAST RANGE OF WESTERN OREGON-CENTRAL OREGON COAST-COAST
RANGE OF NORTHWEST OREGON-NORTH OREGON COAST.
HIGH SURF ADVISORY UNTIL 7 PM PST THIS EVENING FOR CENTRAL
OREGON COAST.
WINTER STORM WARNING UNTIL NOON PST TODAY FOR COAST RANGE OF
NORTHWEST OREGON.
WIND ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR CENTRAL
WILLAMETTE VALLEY-SOUTH WILLAMETTE VALLEY.
WA...WINTER STORM WARNING UNTIL 6 PM PST THIS EVENING FOR SOUTH
WASHINGTON CASCADE FOOTHILLS-SOUTH WASHINGTON CASCADES-
WESTERN COLUMBIA RIVER GORGE.
FLOOD WATCH THROUGH FRIDAY MORNING FOR GREATER VANCOUVER AREA-I-
5 CORRIDOR IN COWLITZ COUNTY-SOUTH WASHINGTON CASCADE
FOOTHILLS-SOUTH WASHINGTON COAST-WESTERN COLUMBIA RIVER
GORGE.
WIND ADVISORY FROM NOON TODAY TO 6 PM PST THIS EVENING FOR
GREATER VANCOUVER AREA.
WINTER STORM WARNING UNTIL 1 PM PST THIS AFTERNOON FOR I-5
CORRIDOR IN COWLITZ COUNTY.
WINTER STORM WARNING UNTIL NOON PST TODAY FOR WILLAPA HILLS.
WINTER WEATHER ADVISORY UNTIL 10 AM PST THIS MORNING FOR SOUTH
WASHINGTON COAST.
PZ...STORM WARNING UNTIL 4 PM PST THIS AFTERNOON FOR COASTAL WATERS
FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 60 NM.
HURRICANE FORCE WIND WARNING UNTIL 1 PM PST THIS AFTERNOON FOR
COASTAL WATERS FROM CASCADE HEAD OR TO FLORENCE OR OUT 60 NM.
SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR UNTIL 4 AM
PST THURSDAY.
&&
MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.Hazardous weather outlook, Jan 18, 6:20 AM PST, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
620 AM PST WED JAN 18 2012
ORZ001>014-WAZ019>023-039-040-191730-
NORTH OREGON COAST-CENTRAL OREGON COAST-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA-
GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY-
SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE-
NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES-
CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY-
UPPER HOOD RIVER VALLEY-SOUTH WASHINGTON CASCADES-WILLAPA HILLS-
SOUTH WASHINGTON COAST-I-5 CORRIDOR IN COWLITZ COUNTY-
GREATER VANCOUVER AREA-SOUTH WASHINGTON CASCADE FOOTHILLS-
620 AM PST WED JAN 18 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
A LOW PRESSURE SYSTEM APPROACHING THE PACIFIC NORTHWEST IS
BRINGING SNOWFALL...HEAVY RAIN...AND STRONG WINDS TO THE REGION
TODAY. THE BEST CHANCES FOR ADDITIONAL SNOWFALL ACCUMULATIONS
WILL BE IN THE HIGHER ELEVATIONS OF THE NORTH OREGON AND SOUTH
WASHINGTON CASCADES...THE NORTH OREGON COAST RANGE...THE WILLAPA
HILLS...THE COLUMBIA RIVER GORGE...AND THE UPPER HOOD RIVER
VALLEY.
HIGH WINDS WILL IMPACT THE NORTH AND CENTRAL OREGON COAST AND COAST
RANGE...WITH THE LARGEST IMPACTS EXPECTED ALONG THE CENTRAL OREGON
COAST. GUSTY WINDS MAY ALSO DEVELOP IN THE WILLAMETTE
VALLEY...PARTICULARLY IN SOUTH AND CENTRAL VALLEY LOCATIONS.
HEAVY RAINFALL IS EXPECTED TO CONTINUE THROUGH THIS AFTERNOON AND
TONIGHT. THIS WILL LEAD TO SHARP RISES IN AREA RIVERS AND STREAMS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SEVERAL OTHER FRONTAL SYSTEMS ARE EXPECTED TO IMPACT THE PACIFIC
NORTHWEST THROUGH THE END OF THE WEEK INTO THE WEEKEND. THE MAIN
IMPACT IS EXPECTED TO BE HIGH RAINFALL TOTALS LEADING TO POTENTIAL
FLOODING ISSUES. MORE STRONG WINDS WILL ALSO BE POSSIBLE AT THE
COAST WITH FRONTAL PASSAGES ON THURSDAY AND FRIDAY.
ANOTHER ISSUE THAT BEARS WATCHING IS THE POTENTIAL FOR
MORE WINTRY PRECIPITATION IN THE GORGE ON THURSDAY. A LOW
PRESSURE SYSTEM MAY APPROACH THE COAST ON THURSDAY...POTENTIALLY
PULLING MORE COLD AIR INTO THE GORGE. WITH ABUNDANT MOISTURE IN
PLACE AND PLENTY OF PRECIPITATION EXPECTED...THIS COULD POTENTIALLY
LEAD TO SIGNIFICANT ICE ACCUMULATIONS. THERE IS STILL SIGNIFICANT
UNCERTAINTY IN THE LIKELIHOOD OF THIS SITUATION OCCURRING.
STAY TUNED IN TO THE LATEST WEATHER DEVELOPMENTS BY VISITING OUR
WEBSITE AT WWW.WEATHER.GOV/PORTLAND
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW OR RAIN TOTALS
ACCORDING TO STANDARD OPERATING PROCEDURES.
PZZ250-255-270-275-191730-
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
620 AM PST WED JAN 18 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
A FRONTAL SYSTEM IS BRINGING STRONG WINDS AND HIGH SEAS TO THE
WATERS TODAY. STORM FORCE WINDS ARE EXPECTED THROUGH THE
DAY...WITH HURRICANE FORCE WINDS POSSIBLE FOR THE OUTER WATERS.
SEAS ARE EXPECTED TO RUN IN THE 20 TO 30 FT RANGE...PERHAPS AS
HIGH AS 35 FT IN THE WINDIEST AREAS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A SERIES OF FRONTAL PASSAGES WILL BRING PERIODS OF GALE FORCE
WINDS AND SEAS NEAR OR ABOVE 20 FT THROUGH THE END OF THE WEEK
INTO THE WEEKEND. A PARTICULARLY STRONG FRONT ON FRIDAY MAY BRING
ANOTHER ROUND OF STORM FORCE WINDS.
.SPOTTER INFORMATION STATEMENT...
In the hours before
Local storm report, Jan 18, 6:11 AM PST, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
611 AM PST WED JAN 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 AM HEAVY SNOW 3 NE TOUTLE 46.36N 122.66W
01/18/2012 M18.0 INCH COWLITZ WA TRAINED SPOTTER
18 INCHES IN THE PAST 24 HOURS.
0559 AM HEAVY SNOW 1 SW OYSTERVILLE 46.54N 124.05W
01/18/2012 M3.0 INCH PACIFIC WA TRAINED SPOTTER
3 INCHES IN THE PAST 6 HOURS.
0559 AM HEAVY SNOW 3 NNW LA CENTER 45.90N 122.68W
01/18/2012 M13.0 INCH CLARK WA TRAINED SPOTTER
13 INCHES IN THE PAST 24 HOURS.
0610 AM HEAVY SNOW N PARKDALE 45.52N 121.60W
01/18/2012 M13.0 INCH HOOD RIVER OR TRAINED SPOTTER
13 INCHES IN THE PAST 9 HOURS. 23 INCHES STORM TOTAL.
&&
LRAMIREZLocal storm report, Jan 18, 6:39 AM PST, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
639 AM PST WED JAN 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 AM HEAVY SNOW 1 W SKAMANIA 45.62N 122.08W
01/18/2012 M6.0 INCH SKAMANIA WA TRAINED SPOTTER
6 INCHES IN THE PAST 10 HRS.
0637 AM HEAVY SNOW 6 ESE BATTLE GROUND 45.74N 122.44W
01/18/2012 M7.0 INCH CLARK WA TRAINED SPOTTER
7 INCHES IN THE PAST 24 HRS.
&&
LRAMIREZLocal storm report, Jan 18, 6:56 AM PST, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
656 AM PST WED JAN 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM NON-TSTM WND GST PACIFIC CITY 45.20N 123.96W
01/18/2012 M72.00 MPH TILLAMOOK OR MESONET
72 MPH GUST REPORTED AT PACIFIC CITY
0645 AM NON-TSTM WND GST NEWPORT 44.63N 124.05W
01/18/2012 M82.00 MPH LINCOLN OR MESONET
82 MPH GUST REPORTED AT YAQUINA BAY BRIDGE
0645 AM NON-TSTM WND GST NEWPORT 44.63N 124.05W
01/18/2012 M70.00 MPH LINCOLN OR MESONET
70 MPH GUST REPORTED AT NEWPORT JETTY TIDE GAGE
&&
LRAMIREZLocal storm report, Jan 18, 7:50 AM PST, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
750 AM PST WED JAN 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 AM HEAVY SNOW FOREST GROVE 45.52N 123.10W
01/18/2012 M4.0 INCH WASHINGTON OR UNKNOWN
BLOGGER REPORTED 4 INCHES OF SNOW IN THE PAST 12 HOURS.
0741 AM HEAVY SNOW LONGVIEW 46.13N 122.93W
01/18/2012 M9.0 INCH COWLITZ WA UNKNOWN
BLOGGER REPORTED 9 INCHES OF SNOW IN THE PAST 12 HOURS.
0748 AM HEAVY SNOW 4 SSW DOWNTOWN PORTLAND 45.47N 122.72W
01/18/2012 M11.0 INCH MULTNOMAH OR TRAINED SPOTTER
11 INCHES OF SNOW IN THE PAST 12 HOURS.
&&
LRAMIREZLocal storm report, Jan 18, 7:57 AM PST, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
757 AM PST WED JAN 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 AM NON-TSTM WND GST NEWPORT 44.63N 124.05W
01/18/2012 M81.00 MPH LINCOLN OR OFFICIAL NWS OBS
0726 AM NON-TSTM WND GST LINCOLN CITY 44.97N 124.01W
01/18/2012 M84.00 MPH LINCOLN OR OTHER FEDERAL
WIND GUST 84 MPH
0726 AM NON-TSTM WND GST 4 NNW NEWPORT 44.68N 124.07W
01/18/2012 M90.00 MPH LINCOLN OR TRAINED SPOTTER
WIND GUST 90 MPH
0736 AM NON-TSTM WND GST FLORENCE 43.99N 124.10W
01/18/2012 M77.00 MPH LANE OR MESONET
SUSTAINED WINDS 66 MPH GUSTS 77 MPH
0744 AM NON-TSTM WND GST 4 NNW NEWPORT 44.68N 124.07W
01/18/2012 M95.00 MPH LINCOLN OR TRAINED SPOTTER
SUSTAINED WINDS 60 MPH GUSTS TO 95 MPH
&&
LRAMIREZFlood, Benton
- When
- January 18, 11:00 AM PST to January 21, 4:00 PM PST
- Where
- Benton County, 1.66 mi S of Conroy to 0.48 mi S of Philomath
- Cause
- Heavy Rain
- Property damage
- $3.0 million
- Reported by
- Other Federal Agency
- Coordinates
- 44.526, -123.333
Heavy rain caused the Marys River near Philomath to overflow its banks and cause record flooding to surrounding areas. The Marys River crested at 21.5 feet on January 19th at 1 pm PST, 1.5 feet above flood stage.
Flood, Lane
- When
- January 18, 2:00 PM PST to January 21, 6:00 PM PST
- Where
- Lane County, 1.52 mi ESE of Mapleton to 1.78 mi NNE of Mapleton
- Cause
- Heavy Rain
- Property damage
- $2.0 million
- Reported by
- Other Federal Agency
- Coordinates
- 44.021, -123.842
Heavy rain caused the Siuslaw River near Mapleton to overflow its banks, causing major flooding to surrounding areas. The Siuslaw River crested at 28.1 feet on January 19th at 3 pm PST, 10.1 feet above flood stage.
Flood, Lincoln
- When
- January 18, 5:00 PM PST to January 20, 5:00 AM PST
- Where
- Lincoln County, 0.91 mi SE of Siletz to 1.33 mi N of Siletz
- Cause
- Heavy Rain
- Property damage
- $2.0 million
- Reported by
- Other Federal Agency
- Coordinates
- 44.711, -123.887
Heavy rain caused the Siletz River near Siletz to overflow its banks and flood low lying areas. The Siletz River crested at 23.5 feet on January 19th at 2 pm PST, 7.5 feet above flood stage.
Flood, Lincoln
- When
- January 18, 5:00 PM PST to January 20, 12:03 AM PST
- Where
- Lincoln County, 3.68 mi N of Denzer Bridge to 3.79 mi ESE of Tidewater
- Cause
- Heavy Rain
- Property damage
- $3.0 million
- Reported by
- Other Federal Agency
- Coordinates
- 44.383, -123.819
Heavy rain caused the Alsea River near Tidewater to overflow its banks, causing a major flood to the surrounding area. The Alsea River crested at 23.6 feet on January 19th at 5 pm PST, 5.6 feet above flood stage.
Flood, Polk
- When
- January 18, 10:00 PM PST to January 22, 8:00 AM PST
- Where
- Polk County, 0.61 mi SSW of Buena Vista to 3.33 mi NE of Falls City
- Cause
- Heavy Rain
- Property damage
- $3.0 million
- Reported by
- Other Federal Agency
- Coordinates
- 44.761, -123.153
Heavy rain caused the Luckiamute River at Suver to overflow its banks causing major flooding to surrounding areas. The Luckiamute River crested at 34.2 feet on January 19th at 7 pm PST, 7.2 feet above flood stage.
Flood, Clackamas
- When
- January 19, 6:00 AM PST to January 27, 1:00 AM PST
- Where
- Clackamas County, 2.44 mi NNW of Canby to 1.06 mi WNW of Barlow
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $1.0 million
- Reported by
- Other Federal Agency
- Coordinates
- 45.301, -122.724
Heavy rain combined with snowmelt runoff caused the Pudding River at Aurora to overflow its banks and flood low lying areas. The Pudding River crested at 27.8 feet on January 20th at 12 pm PST, 5.8 feet above flood stage.
Flood, Linn
- When
- January 19, 8:00 AM PST to January 20, 11:00 AM PST
- Where
- Linn County, 2.85 mi E of Millersburg to 1.67 mi E of Dever
- Cause
- Heavy Rain
- Property damage
- $1.0 million
- Reported by
- Other Federal Agency
- Coordinates
- 44.687, -122.993
Heavy rain caused the Santiam River at Jefferson to overflow its banks and flood low lying areas. The Santiam River crested at 18.4 feet on January 19th at 10 pm PST, 3.4 feet above flood stage.
Flood, Lane
- When
- January 19, 9:00 AM PST to January 20, 6:00 AM PST
- Where
- Lane County, 1.55 mi W of Marcola to 1.12 mi W of Yarnell
- Cause
- Heavy Rain
- Property damage
- $1.0 million
- Reported by
- Other Federal Agency
- Coordinates
- 44.173, -122.881
Heavy rain caused the Mohawk River near Springfield to overflow its banks and flood low lying areas. The Mohawk River crested at 17.9 feet on January 19th at 7 pm PST, 2.9 feet above flood stage.
Flood, Multnomah
- When
- January 19, 11:00 AM PST to January 20, 11:00 PM PST
- Where
- Multnomah County, 0.48 mi SE of Bellrose to 0.18 mi SSE of Jenne
- Cause
- Heavy Rain / Snow Melt
- Reported by
- Other Federal Agency
- Coordinates
- 45.475, -122.513
Heavy rain combined with snowmelt runoff caused the Johnson Creek at Sycamore to overflow its banks and flood low lying areas. The Johnson Creek crested at 13.2 feet on January 19th at 4 pm PST, 2.2 feet above flood stage.
Flood, Clackamas
- When
- January 19, 12:00 PM PST to January 20, 5:00 AM PST
- Where
- Clackamas County, 2.13 mi ESE of Estacada Arpt to 2.28 mi NNW of Eagle Creek
- Cause
- Heavy Rain / Snow Melt
- Reported by
- Other Federal Agency
- Coordinates
- 45.286, -122.281
Heavy rain combined with snowmelt runoff caused the Clackamas River at Estacada to overflow its banks and flood low lying areas. The Clackamas River crested at 21.4 feet on January 19th at 9 pm PST, 1.4 feet above flood stage.
Flood, Clackamas
- When
- January 19, 7:00 PM PST to January 20, 4:00 AM PST
- Where
- Clackamas County, 1.88 mi SE of Carver to 1.56 mi NNE of Oregon City
- Cause
- Heavy Rain / Snow Melt
- Reported by
- Other Federal Agency
- Coordinates
- 45.380, -122.474
Heavy rain combined with snowmelt runoff caused the Clackamas River near Oregon City to overflow its banks and flood low lying areas. The Clackamas River crested at 39.5 feet on January 20th at 2 am PST, 0.5 feet above flood stage.
Flood, Clackamas
- When
- January 19, 8:00 PM PST to 9:00 PM PST
- Where
- Clackamas County, 1.61 mi SSE of Barlow to 1.23 mi NNE of Barlow
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $1.0 million
- Reported by
- Other Federal Agency
- Coordinates
- 45.229, -122.716
Heavy rain combined with snowmelt runoff caused the Molalla River near Canby to overflow its banks and flood low lying areas. The Molalla River crested at 23 feet on January 19th at 8 pm PST.
Flood, Yamhill
- When
- January 20, 5:00 AM PST to January 21, 9:00 PM PST
- Where
- Yamhill County, 0.38 mi NNW of Lafayette to 3.06 mi W of Mc Minnville
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $2.0 million
- Reported by
- Other Federal Agency
- Coordinates
- 45.255, -123.123
Heavy rain combined with snowmelt runoff caused the South Yamhill River at McMinnville to overflow its banks and flood low lying areas. The South Yamhill River crested at 54 feet on January 19th at 3 pm PST, 4 feet above flood stage.
Flood, Marion
- When
- January 20, 1:00 PM PST to January 21, 1:00 PM PST
- Where
- Marion County, 1.41 mi NW of Orville to 1.31 mi W of St Paul
- Cause
- Heavy Rain
- Property damage
- $1.0 million
- Reported by
- Other Federal Agency
- Coordinates
- 44.846, -123.168
Heavy rain caused the Willamette River at Salem to overflow its banks and flood low lying areas. The Willamette River crested at 29.4 feet on January 20th at 8 pm PST, 1.4 feet above flood stage.
Flood, Clackamas
- When
- January 20, 8:00 PM PST to January 23, 12:00 PM PST
- Where
- Clackamas County, 0.85 mi NNW of Pulp to 0.65 mi ESE of Willamette
- Cause
- Heavy Rain / Snow Melt
- Reported by
- Other Federal Agency
- Coordinates
- 45.331, -122.638
Heavy rain combined with snowmelt runoff caused the Willamette River above the Falls at Oregon City to overflow its banks and flood low lying areas. The Willamette River crested at 65.2 feet on January 21st at 8 pm PST, 1.2 feet above flood stage.
Flood, Clackamas
- When
- January 21, 1:00 AM PST to January 22, 4:00 PM PST
- Where
- Clackamas County, 0.39 mi NW of Oregon City to 0.72 mi WNW of Park Place
- Cause
- Heavy Rain / Snow Melt
- Reported by
- Other Federal Agency
- Coordinates
- 45.354, -122.605
Heavy rain combined with snowmelt runoff caused the Willamette River below the Falls at Oregon City to overflow its banks and flood low lying areas. The Willamette River crested at 29.1 feet on January 21st at 5 pm PST, 2.1 feet above flood stage.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Oregon, January 18 to 20, 20122 deaths · 3 events
- Avalanche in Colorado, January 18, 20121 death · 1 event
- Winter Storm in Oregon, January 18 to 21, 2012$200,000 · 2 events
- Strong Wind in Vermont, January 18, 2012$98,000 · 16 events
- Winter Storm and Flooding in Utah, January 18 to 20, 2012$150,000 · 6 events
- Extreme Cold in North Dakota, January 18 to 20, 201236 events
- Extreme Cold in Minnesota, January 18 to 19, 201224 events
- Lake-Effect Snow and Cold in Michigan, January 18 to 20, 201221 events
- Extreme Cold in North Dakota, January 18 to 19, 201218 events
- High Wind in Wyoming, January 18 to 19, 201273 kt wind · 15 events
- Extreme Cold in South Dakota, January 18 to 19, 201214 events
- Heavy Snow in Washington, January 18 to 19, 201210 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 356977, 356971, 356967, 356969, 356978, 356983, 356979, 356976, 356990, 356988, 356989, 356984, 356981, 356980, 356986, 356987.